Alert archive / Mississippi / Flash Flood Warnings in 2022

Flash Flood Warning 25, NWS Jackson, MS

July 3, 2022Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 3, 2022, 7:10 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2022, 7:10 PM CDT (00:10 UTC)
Expired
Jul 3, 2022, 9:15 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Lamar County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2022-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2022-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1725 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

856 
WGUS54 KJAN 040010
FFWJAN
MSC073-091-040215-
/O.NEW.KJAN.FF.W.0025.220704T0010Z-220704T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
710 PM CDT Sun Jul 3 2022

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Northern Marion County in south central Mississippi...
  Central Lamar County in southeastern Mississippi...

* Until 915 PM CDT.

* At 710 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hattiesburg, Columbia, Holly Springs, Purvis, Improve, Bunker 
  Hill, Pine Ridge, Goss and Morgantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3139 8995 3139 8986 3139 8985 3139 8982
      3139 8980 3141 8970 3130 8942 3113 8939
      3105 8944 3113 8957 3124 8971 3130 8992
      3129 9004 3139 9004

FLASH FLOOD...RADAR INDICATED

$$

EC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 7:02 PM CDT, 8 minutes earlier.

Area forecast discussion, Jul 3, 7:02 PM CDT, 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
702 PM CDT Sun Jul 3 2022

.UPDATE...

Updated for 00Z aviation discussion.

&&

.AVIATION...

00Z TAF discussion:

Scattered SHRA and isolated TSRA will continue to affect parts of
the forecast area through around 03Z Monday, with some possibility
for impacts at a few TAF sites. Additional SHRA may develop by
around 12Z in parts of the area, but better chances for TSRA will
likely hold off until after 18Z Monday. Mainly VFR conditions
will prevail through the TAF period apart from storms, but cannot
rule out the potential for patches of low stratus and/or BR/FG to
develop in the early morning hours. /NF/

&&

.DISCUSSION...

Tonight and Tomorrow...

The tropical MCV is slowly weakening over the ArkLaMiss Delta
region today, but it continues to serve as a driving factor for
increased moisture and convective activity. In regards to the
atmospheric pattern, it has been pretty consistent these last few
days. With the amount of moisture that's out there, locally heavy
downpours with showers and storms will be possible. The northwest
saw a good amount of rain this morning thanks to the lingering
low. CAM guidance tries to hint at another small bullseye over
more central MS tomorrow morning so will have to watch for trends
this evening and the overnight hours, may need to add a 'Limited'
for flooding with later forecast package. Just like previous days,
storm activity will start to wane around sunset but can't rule
out a lingering shower or two after. Expect mostly cloudy skies
with lows falling into the low 70s.

Afternoon diurnal activity will continue for the holiday. Morning
shower redevelopment will also be the case along with scattered
to numerous showers and thunderstorms beginning in the early
afternoon and lasting through the evening. With influence of this
weakening tropical vortex, dewpoints will climb into the mid to
upper 70s making conditions muggy. Combined with surface
temperatures in the 90s, heat index values will reach between
100-105F especially across the NW MS Delta region, and will
continue the current heat graphic in the HWO. Lots of outside
activity occurs on the 4th of July, so staying hydrated and cool
as possible are good suggestions. /JNE/

Monday night through Saturday night: The subtropical ridge is still
forecast to intensify over the lower MS Valley region as we go
through the remainder of the week and into the weekend. This means
that a seasonably hot July weather pattern will be in full force
over the forecast area by the end of the long range period. Heat
stress and diurnal shower and thunderstorm coverage will be the
primary weather concerns, and while dry bulb temperatures don't
appear they will be especially hot, the stagnant airmass and recent
wetter than normal weather will result in increasing boundary layer
humidity.

Heat indices will be cranking up to more dangerous levels as we go
from mid to late week, and likely even moreso by the weekend. Given
how much evapotranspiration is taking place, heat stress could ramp
up quickly with the hotter temperatures. So persons in the ArkLaMiss
will want to monitor the outlooks closely as guidance is indicating
that we may reach significant levels of dangerous heat that
correspond with an excessive heat warning. Have held off on going
that high in the HWO at this point as there is still plenty of time
to monitor trends. Otherwise, disorganized mainly afternoon and
evening showers and storms can be expected each day with a few
strong to severe microbursts possible during peak heating. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  90  74  91 /  42  54  12  53
Meridian      74  90  74  92 /  23  63  17  61
Vicksburg     74  91  74  92 /  27  34   5  32
Hattiesburg   75  93  74  92 /  33  61  17  70
Natchez       74  93  74  91 /  27  27   6  39
Greenville    73  91  75  92 /  33  38   3  19
Greenwood     74  91  75  93 /  34  55   6  32

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

NF/JNE/EC
Hazardous weather outlook, Jul 3, 3:34 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
334 PM CDT Sun Jul 3 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>043-047-048-
053-054-059>065-072>074-042045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Claiborne-
Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Marion-Lamar-Forrest-
334 PM CDT Sun Jul 3 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

EXCESSIVE HEAT
THREAT...Limited
TIMING...Monday

Heat stress will be on the increase for Independence Day. Heat
indices will climb to near 105 for much of the area during the
afternoon. Residents are encouraged to stay hydrated and avoid
strenuous outdoor activities, especially from the late morning
through the afternoon hours.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Dangerous levels of heat are expected for the remainder of the
week, especially as we go into late week and next weekend.
Persons in the outlook area should plan to limit outdoor
activity during the late morning and afternoon hours.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ044>046-049>052-055>058-066-042045-
Leake-Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-
Jasper-Clarke-Jones-
334 PM CDT Sun Jul 3 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Dangerous levels of heat are expected for the remainder of the
week, especially as we go into late week and next weekend.
Persons in the outlook area should plan to limit outdoor
activity during the late morning and afternoon hours.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

20

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:41 AM CDTHeat AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Clarke, Clay and 30 more5 days
Jul 4, 1:28 PM CDTSpecial Weather StatementJANChoctaw47 min
Jul 4, 3:20 PM CDTSpecial Weather StatementJANLauderdale40 min
Jul 4, 3:25 PM CDTHeat AdvisoryJANAttala, Choctaw, Kemper, Lauderdale, Leake, Neshoba and 5 more5 days
Jul 4, 3:31 PM CDTSpecial Weather StatementJANJones44 min
Jul 4, 3:44 PM CDTSpecial Weather StatementJANNeshoba46 min
Jul 4, 4:16 PM CDTSpecial Weather StatementJANJefferson Davis44 min
Jul 4, 4:31 PM CDTFlash Flood WarningJANJones3 hr
Jul 4, 5:49 PM CDTSpecial Weather StatementJANScott41 min
Jul 4, 6:12 PM CDTSpecial Weather StatementJANRankin48 min
Jul 4, 6:54 PM CDTFlash Flood WarningJANHinds, Rankin109 min

Nearby

Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.